Peter

New diagnosed limited scleroderma

21 posts in this topic

<<apparently I am the wrong gender.>>

 

Hi Peter ,

 

My son was diagnosed with sine Sclero at age 18 years old. It took the doctors 9 months before trying Plaquenil because he was young and male. After starting the Plaquenil, though, he has been doing fine for 3 years now.

 

Take care, Everyone.

Margaret

Share this post


Link to post
Share on other sites

Hi Guys! Even though Sclero affects women much more often than men, we welcome you to the forum - lucky you! Sclero is truly the condition defined by Pogo: "We have met the enemy, and it is us." Lovely to have your body attacking itself, isn't it. I've had limited sclero (CREST) for many years (undiagnosed of course) and my symptoms are really minimal compared to many on this forum. Mostly pulmonary now, since the Raynauds has pretty much subsided except in really cold (for S. Calif) weather. The muscle aches and pains come and go, but have never lasted for more than a couple of weeks at a time. The gerd and other gastro stuff is there all the time, but I can live with that (and travel too). Exercise really does help, even though it feels really awful at first. I've been told that with my lung function I should be on oxegen most of the time, but I'm not; the doctor's think its because over the years I've gotten worse so gradually that I've learned to compensate (sort of like the people who live in the Andes). I guess what I'm saying to you is that life is not over just because you have limited Sclero. You just have to modify things a bit here and there (or a lot all the time if you have a flare-up or are one of the "lucky" ones who end up with serious complications). But, hey, you could have been hit by a bus yesterday! :VeryHappy:

 

Sharon T.


Sharon T.

Share this post


Link to post
Share on other sites

Hi everyone,

 

It is now 5 months since my initial diagnosis. I saw my consultant on Tuesday and finally got a confirmed diagnosis. I have got systemic scleroderma affecting my joints with arthritis and of course Raynauds the hat trick. The specialist is pleased with my progress and he stated that he stopped me going over the cliff. The next thing is I am going onto injecting myself with Methatrexate, not so sure about that but he said it would be better to control the disease and would alleviate the problems I have with my stomach.

 

I do feel at last that things are improving and I am working towards returning to work albeit in an other position as I can't return to my original position due to the nature of the job. I am now getting good support from work which is one worry less.

 

This week I even went out on my bike and I am doing plenty of walking my dog is loving this, she will be sulking when I go back to work. The change in weather has certainly made a difference.

 

I would like to thank everyone for their support and wish you all well.

 

Peter

Share this post


Link to post
Share on other sites

Hi Peter-

Glad things have improved- that's a good sign for sure.

I was diagnosed about two years ago with CREST. The doctor said I had minimal signs but looking back on it, I think I did not complain about my joint pain because I had it for so many years. I just thought it was normal. And I did not realize the fatigue was not just getting older.

The doctor did prescribe Vitamin D for me and it did wonders for my joint pain. But I had to keep taking a lot of it.

After I found that something could help, I started nagging about my other problems. I switched primary doctors. The new doctor recommended hydroxychloroqin which improved my fatigue and breathing problem a great deal.

With this med, I have been able to get back close to what I was doing prior to all this nonsense starting. I can take care of my horses and goats now without having to collapse for the rest of the day.

It does seem to be a balancing act between medication giving relief and problems but for me, so far, it has been a blessing.

I hope you're back to a full, active life soon.

Share this post


Link to post
Share on other sites

Hi Peter, just to say that I inject methotrexate and it really is easy and painless. I do feel nauseated and tired for a couple of days after, but I have never taken it in tablet form, so the side effects for you may well be less than you are currently experiencing. The only slight downside to the injection is that it is bit more hassle when travelling abroad- you will neeed a letter re the fact you have syringe/needles for medical reason to show to security/customs.

Lizzie

Share this post


Link to post
Share on other sites

Hello Peter,

 

It's nice to hear that you are doing a little better, and working through all of this. Sometimes, it just takes time to adjust, get all your ducks in a row, and move forward. Good for you!


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now